Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 25, NWS Jackson, MS

March 26, 2005Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 26, 2005, 8:11 PM CST for Lawrence County, Lincoln County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 8:11 PM CST (02:11 UTC)
Expired
Mar 26, 2005, 8:45 PM CST
In force
34 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:45 PM CSTTornado WatchSPC7 hr
Mar 26, 3:30 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 270212
TORJAN
MSC077-085-270245-
/O.NEW.KJAN.TO.W.0025.050327T0211Z-050327T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 845 PM CST

* AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
  MONTICELLO...OR ABOUT NEAR BROOKHAVEN...MOVING EAST AT 35 MPH.

THIS IS A DANGEROUS SITUATION...AS DOPPLER RADAR SHOWS STRONG 
INDICATIONS OF A TORNADO JUST EAST OF BROOKHAVEN

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES NORTH OF MONTICELLO BY 825 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3149 9033 3168 9039 3169 9036 3169 9026
      3175 9012 3175 8999 3158 8999 3152 9026

$$

CRAVEN
1 follow-up statement
000 
WWUS54 KJAN 270224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST SAT MAR 26 2005

MSC085-270234-
/O.CAN.KJAN.TO.W.0025.000000T0000Z-050327T0245Z/
LINCOLN MS-
824 PM CST SAT MAR 26 2005

...THE TORNADO WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE STORM HAS MOVED EAST OF THE AREA.

LAT...LON 3153 9022 3170 9023 3175 9012 3175 8999
      3158 8999

$$

MSC077-270245-
/O.CON.KJAN.TO.W.0025.000000T0000Z-050327T0245Z/
LAWRENCE MS-
824 PM CST SAT MAR 26 2005

...A TORNADO WARNING CONTINUES UNTIL 845 PM CST FOR NORTHERN LAWRENCE
COUNTY...

AT 822 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTH 
OF OMA...OR ABOUT 16 MILES EAST OF BROOKHAVEN...MOVING EAST AT 45 
MPH.

THE TORNADO WILL BE NEAR...
  SILVER CREEK BY 835 PM CST
  NEW HEBRON BY 840 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF 
DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3153 9022 3170 9023 3175 9012 3175 8999
      3158 8999

$$

CRAVEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 26, 8:05 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 26, 8:05 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST SAT MAR 26 2005

...SEVERE WEATHER POTENTIAL CONTINUES ACROSS MUCH OF THE FORECAST
AREA THIS EVENING...

.DISCUSSION...
A CLUSTER OF THUNDERSTORMS CONTINUE TO PROGRESS EAST ACROSS CENTRAL
AND SOUTH CENTRAL MISSISSIPPI CURRENTLY WITH CONVECTION TRYING TO
INCREASE ACROSS EAST-CENTRAL AND SOUTHEAST MISSISSIPPI. A BROADER
SHIELD OF RAIN AND EMBEDDED THUNDERSTORMS IS AFFECTING COUNTIES IN
MS ALONG THE NORTHERN EDGE OF THE FORECAST AREA.

OVER THE PAST SEVERAL HOURS A DEVELOPING AREA OF LOW PRESSURE HAS
BEEN RIDING NORTHEAST ALONG A QUASI-STATIONARY FRONT WHICH NOW
EXTENDS ALONG THE NORTHERN AND WESTERN PERIPHERY OF THE FORECAST
AREA. THE SURFACE LOW ITSELF IS ROUGHLY POSITIONED OVER (OR JUST
SOUTHWEST) OF THE JACKSON METRO AREA. LOW LEVEL CONVERGENCE AHEAD OF
THIS FEATURE IS DRIVING CONVECTIVE DEVELOP WHILE A LACK OF RADAR
ECHOES BEHIND THE WIND SHIFT IS SPREADING ACROSS THE RIVER AND INTO
WESTERN MISSISSIPPI. LOW LEVEL HELICITY VALUES FAVORABLE FOR
TORNADIC DEVELOPMENT HAVE MAINLY SHIFTED EAST AND MORE THAN LIKELY
REMAIN OUT AHEAD OF THE WIND SHIFT. HOWEVER...EASTERN (PARTICULARLY
SOUTHEASTERN) PORTIONS OF THE FORECAST AREA WILL REMAIN IN AN AREA
FAVORABLE FOR TORNADIC DEVELOPMENT THROUGH AT LEAST MIDNIGHT.

THE STRONGEST UPPER LEVEL FORCING WITH THE DISTURBANCE DRIVING THE
ACTIVITY STILL REMAINS OFF TO THE WEST AND WILL COME THROUGH
OVERNIGHT. SUFFICIENT MOISTURE SHOULD REMAIN OVER THE ENTIRE
FORECAST AREA FOR MORE CONVECTIVE DEVELOPMENT BEFORE MORNING AS THE
STRONG ATMOSPHERIC LIFT ROTATES ACROSS THE REGION. DESPITE THE
TORNADIC POTENTIAL GRADUALLY DECREASING FROM THE WEST WE EXPECT
THERE WILL REMAIN A POTENTIAL FOR LARGE HAIL GIVEN MID LEVEL
ENVIRONMENTAL LAPSE RATES AND THE DEPTH OF MOISTURE AVAILABLE TO
FUEL CONVECTION. HOWEVER...A DRY SLOT IN THE ATMOSPHERE HEADED
TOWARD SOUTHWEST ZONES IN THE NEXT FEW HOURS MAY LIMIT THE DEPTH OF
MOISTURE SO ADDITIONAL RAIN CHANCES WILL BE LOWEST HERE.

GIVEN THE DECREASED TORNADIC POTENTIAL IN WESTERN ZONES WE WILL
BEGIN TRIMMING BACK TORNADO WATCHES FROM THE WEST STARTING THIS
HOUR. AN UPDATE WILL BE MADE TO THE ZONES TO REFLECT THESE CHANGES
AND TO INCORPORATE TWEAKS IN OTHER FORECAST FIELDS THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Mar 26, 2:41 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CST SAT MAR 26 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272041-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
241 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANASAS AND MUCH OF CENTRAL MISSISSIPPI
FOR TONIGHT.

LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR WITH SEVERE
STORMS THAT DEVELOP ANYWHERE IN THE REGION FOR TONIGHT.

A WARM FRONT WILL LIFT TO THE NORTH THROUGH MUCH OF THE OUTLOOK
AREA BY THIS EVENING.  COPIOUS AMOUNTS OF GULF MOISTURE THAT WILL
SURGE INLAND BEHIND THE FRONT WILL SIGNIFICANTLY DESTABILIZE THE
AIR MASS. WIND FLOW WILL INTENSIFY THROUGH THE ATMOSPHERE LATER
THIS AFTERNOON INTO TONIGHT TO INCREASE WIND SHEAR...AN ESSENTIAL
INGREDIENT TO SUPERCELL THUNDERSTORM DEVELOPMENT. AS A STRONG JET
STREAM CORE PUNCHES INTO THE REGION THIS EVENING AND A DEEP LOW
PRESSURE SYSTEM LIFTS ACROSS THE AREA..STRONG DYNAMICS WILL
SUPPORT DEEP  CONVECTION ACROSS THE REGION.

THERE IS A GOOD POTENTIAL FOR LARGE HAIL AND TORNADOES ACROSS THE
WHOLE FORECAST AREA THROUGH TONIGHT. THE CHANCES OF SEVERE
WEATHER WILL DECREASE AFTER MIDNIGHT FROM WEST TO EAST.

ON SUNDAY THERE WILL THE POTENTIAL OF  SOME  STRONG THUNDERSTORMS
WITH HAIL AS THE UPPER LEVEL SYSTEM
PASSES OVERHEAD.

PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN JACKSON FOR
FURTHER UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP LATE THIS AFTERNOON AND TONIGHT. PONDING WATER CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS IN THE VICINITY OF
STORMS. RAINFALL INTENSITY WILL DECREASE FROM THE WEST AROUND
MIDNIGHT BUT PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED THROUGH
MUCH OF THE NIGHT FOR EAST MISSISSIPPI AREAS.

...NON PRECIPITATION...
AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD DURING THE DAY
SURFACE WINDS WILL INCREASE WITH SUSTAIN WINDS OF 15 MPH WITH
GUSTS OF AROUND 30 MPH DURING MAINLY THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED  THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 26, 7:58 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     UTICA                   32.10N 90.62W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN ALONG
            WELLHOUSE ROAD, HWY 18, AND YATES ROAD.

&&

CAW/CAB
Local storm report, Mar 26, 8:00 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 NE UTICA              32.15N 90.56W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGERS REPORTED TREES DOWN ALONG HIGHWAY 18
            BETWEEN UTICA AND RAYMOND.

&&

CAW/CAB
Local storm report, Mar 26, 8:03 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     1 S EDWARDS             32.32N 90.60W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES AND POWERLINES DOWN
            ALONG MOUNT MARIAH ROAD ABOUT ONE MILE SOUTH OF THE CITY
            OF EDWARDS.

&&

CAW/CAB
Local storm report, Mar 26, 8:07 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     5 W BOLTON              32.35N 90.54W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SEVERAL TREES AND POWERLINES
            DOWN ON CHAMPION HILL ROAD...ONE MILE SOUTH OF I-20.

&&

CAW/CAB
Local storm report, Mar 26, 8:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     3 NE EDWARDS            32.36N 90.57W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES AND POWERLINES DOWN ON
            HIGHWAY 22 IN THE QUEEN HILLS AREA ABOUT 3 MILES
            NORTHEAST OF THE CITY OF EDWARDS.

&&

CAW/CAB
Local storm report, Mar 26, 8:11 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     6 SW RAYMOND            32.20N 90.50W
03/26/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED ROOF DAMAGE AND WINDOWS BLOWN
            OUT AT MORNINGSTAR BAPTIST CHURCH ABOUT 6 MILES SOUTHWEST
            OF RAYMOND.

&&

CAW/CAB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:06 PM CSTSevere Thunderstorm WarningJANAdams54 min
Mar 26, 6:12 PM CSTSevere Thunderstorm WarningJANJasper33 min
Mar 26, 6:14 PM CSTSevere Thunderstorm WarningJANHolmes46 min
Mar 26, 6:19 PM CSTSevere Thunderstorm WarningJANHinds41 min
Mar 26, 6:27 PM CSTTornado WarningJANClaiborne, Copiah, Lincoln63 min
Mar 26, 6:30 PM CSTTornado WarningJANJefferson15 min
Mar 26, 6:44 PM CSTSevere Thunderstorm WarningJANCarroll, Leflore31 min
Mar 26, 6:45 PM CSTSevere Thunderstorm WarningJANFranklin45 min
Mar 26, 6:50 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey40 min
Mar 26, 6:52 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin68 min
Mar 26, 7:21 PM CSTSevere Thunderstorm WarningJANSmith24 min
Mar 26, 7:23 PM CSTSevere Thunderstorm WarningJANLeake, Scott37 min
Mar 26, 7:25 PM CSTTornado WarningJANSimpson65 min
Mar 26, 7:29 PM CSTTornado WarningJANFranklin, Lincoln46 min
Mar 26, 7:53 PM CSTSevere Thunderstorm WarningJANNewton37 min
Mar 26, 7:58 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith47 min
Mar 26, 8:07 PM CSTTornado WarningJANSmith53 min
Mar 26, 8:29 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale46 min
Mar 26, 8:30 PM CSTTornado WarningJANJefferson Davis30 min
Mar 26, 8:38 PM CSTTornado WarningJANJasper67 min
Mar 26, 8:55 PM CSTSevere Thunderstorm WarningJANLauderdale50 min
Mar 26, 8:56 PM CSTTornado WarningJANCovington, Simpson, Smith49 min
Mar 26, 9:02 PM CSTSevere Thunderstorm WarningJANNewton28 min
Mar 26, 9:20 PM CSTTornado WarningJANClarke, Lauderdale55 min
Mar 26, 9:34 PM CSTTornado WarningJANJasper56 min
Mar 26, 10:10 PM CSTTornado WarningJANClarke, Lauderdale65 min
Mar 26, 10:56 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower49 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.